Alert archive / California / Wind Advisories in 2013
Wind Advisory 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 26, 2013, 3:01 PM PDT for San Bernardino County, California. It took effect at May 27, 2013, 4:00 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2013, 3:01 PM PDT (22:01 UTC)
- In effect from
- May 27, 2013, 4:00 PM PDT
- Expired
- May 28, 2013, 9:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3947 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS75 KVEF 262201 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PDT SUN MAY 26 2013 ...STRONG AND GUSTY WINDS TO CONTINUE ACROSS PARTS OF THE HIGH DESERT OF SAN BERNARDINO COUNTY TONIGHT THROUGH TUESDAY EVENING... CAZ523-270600- /O.NEW.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ /O.CON.KVEF.WI.Y.0024.130526T2300Z-130527T1000Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 301 PM PDT SUN MAY 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 9 PM PDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS PEAKING DURING THE LATE AFTERNOON AND EVENING...BEFORE DECREASING LATE TONIGHT. WINDS INCREASING AGAIN LATE MONDAY AFTERNOON AND PERSISTING THROUGH TUESDAY...BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: BARSTOW...FORT IRWIN...INTERSTATE 15 AND 40... HIGHWAYS 395 AND 58. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ524-525-270600- /O.NEW.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 301 PM PDT SUN MAY 26 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 9 PM PDT TUESDAY. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS INCREASING MONDAY NIGHT AND PERSISTING THROUGH TUESDAY...BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: YUCCA VALLEY...TWENTYNINE PALMS...BAKER...INTERSTATE 15 AND 40. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ BP
6 follow-up statements
068 WWUS75 KVEF 270536 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 PM PDT SUN MAY 26 2013 ...STRONG AND GUSTY WINDS TO CONTINUE ACROSS PARTS OF THE HIGH DESERT OF SAN BERNARDINO COUNTY TONIGHT THROUGH TUESDAY EVENING... CAZ523-271000- /O.CON.KVEF.WI.Y.0024.000000T0000Z-130527T1000Z/ /O.CON.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1036 PM PDT SUN MAY 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY UNTIL 3 AM PDT MONDAY....AND ALSO FROM 4 PM MONDAY TO 9 PM PDT TUESDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS DECREASING LATE TONIGHT THEN INCREASING AGAIN LATE MONDAY AFTERNOON AND PERSISTING THROUGH TUESDAY...BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ524-525-271000- /O.CON.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 1036 PM PDT SUN MAY 26 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHEAST SAN BERNARDINO COUNTY AND THE MORONGO BASIN FROM 4 PM MONDAY TO 9 PM PDT TUESDAY. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS INCREASING MONDAY NIGHT AND PERSISTING THROUGH TUESDAY...BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
845 WWUS75 KVEF 270944 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 244 AM PDT MON MAY 27 2013 ...STRONG AND GUSTY WINDS TO EXPECTED ACROSS PARTS OF THE HIGH DESERT OF SAN BERNARDINO COUNTY LATE TODAY THROUGH TUESDAY EVENING... CAZ523-280000- /O.EXP.KVEF.WI.Y.0024.000000T0000Z-130527T1000Z/ /O.CON.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 244 AM PDT MON MAY 27 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PDT TUESDAY FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: AFTER A BIT OF A LULL THIS MORNING INTO EARLY THIS AFTERNOON...WINDS WILL INCREASE AGAIN LATE THIS AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH TUESDAY... BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ524-525-280000- /O.CON.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 244 AM PDT MON MAY 27 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PDT TUESDAY FOR THE MORONGO BASIN AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASING LATE THIS AFTERNOON AND THE STRONG WINDS WILL PERSIST THROUGH TUESDAY...BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
964 WWUS75 KVEF 272218 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 318 PM PDT MON MAY 27 2013 ...STRONG AND GUSTY WINDS EXPECTED ACROSS PARTS OF THE HIGH DESERT OF SAN BERNARDINO COUNTY THROUGH TUESDAY EVENING... CAZ523>525-280630- /O.CON.KVEF.WI.Y.0025.130527T2300Z-130529T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 318 PM PDT MON MAY 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND MORONGO BASIN OF SAN BERNARDINO COUNTY. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASING LATE THIS AFTERNOON AND THE STRONG WINDS WILL PERSIST THROUGH TUESDAY...BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: BARSTOW...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...AMBOY. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ BP
250 WWUS75 KVEF 280601 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 PM PDT MON MAY 27 2013 ...PERIODS OF STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PARTS OF THE HIGH DESERT OF SAN BERNARDINO COUNTY THROUGH TUESDAY EVENING... CAZ523>525-281230- /O.CON.KVEF.WI.Y.0025.000000T0000Z-130529T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 1101 PM PDT MON MAY 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND MORONGO BASIN OF SAN BERNARDINO COUNTY. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG WINDS WILL GRADUALLY DECREASE TUESDAY MORNING THEN SURGE AGAIN TUESDAY AFTERNOON BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: BARSTOW...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...AMBOY. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$
424 WWUS75 KVEF 281213 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 513 AM PDT TUE MAY 28 2013 ...PERIODS OF STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PARTS OF THE HIGH DESERT OF SAN BERNARDINO COUNTY THROUGH THIS EVENING... CAZ523>525-290400- /O.CON.KVEF.WI.Y.0025.000000T0000Z-130529T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 513 AM PDT TUE MAY 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE WESTERN AND EASTERN MOJAVE DESERT AND MORONGO BASIN OF SAN BERNARDINO COUNTY.. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG WINDS WILL LULL SOMEWHAT THIS MORNING THEN INCREASE AGAIN THIS AFTERNOON BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: BARSTOW...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...AMBOY. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. IN ADDITION... STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$
850 WWUS75 KVEF 290347 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 847 PM PDT TUE MAY 28 2013 CAZ523>525-290500- /O.EXP.KVEF.WI.Y.0025.000000T0000Z-130529T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 847 PM PDT TUE MAY 28 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE WESTERN AND EASTERN MOJAVE DESERT AND MORONGO BASIN OF SAN BERNARDINO COUNTY. AUTOMATED WIND SENSORS SHOWED WIND SPEEDS WERE DECREASING SINCE 730 PM AND WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. EVEN THOUGH WINDS WILL ABATE...AN EXTENSIVE PLUME OF DUST AND SAND WILL LIKELY REMAIN SUSPENDED ACROSS THE AREA FROM KRAMER JUNCTION TO BARSTOW AND DOWN TO TWENTYNINE PALMS AND WONDER VALLEY. THIS MAY LIMIT VISIBILITY IN SOME AREAS. USE CAUTION WHILE DRIVING. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 26, 10:18 AM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 26, 10:18 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 AM PDT SUN MAY 26 2013
.SYNOPSIS...A DRY SOUTHWEST FLOW WILL PERSIST OVER THE REGION
THROUGH MEMORIAL DAY. BREEZY TO LOCALLY WINDY CONDITIONS WILL
DEVELOP EACH AFTERNOON WITH TEMPERATURES SLIGHTLY BELOW NORMAL. A
LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO NEVADA TUESDAY BRINGING
A CHANCE OF SHOWERS AND THUNDERSTORMS AND MUCH COOLER TEMPERATURES
TO THE REGION. A FEW SHOWERS COULD LINGER ACROSS EASTERN LINCOLN
COUNTY THROUGH THURSDAY WHILE TEMPERATURES WARM ELSEWHERE.
&&
.UPDATE...MORNING UPDATE FOCUSED ON WINDS ACROSS THE WESTERN MOJAVE
DESERT OF SAN BERNARDINO COUNTY FOR LATER THIS AFTERNOON AND
TONIGHT. SURFACE ANALYSIS SHOWS ISOBARS MORE TIGHTLY PACKED ACROSS
THAT REGION THIS MORNING AS COMPARED TO YESTERDAY...WITH THE SURFACE
PRESSURE GRADIENT RUNNING CLOSE TO 2 MB STRONGER. BOTH THE 12Z
NAM/GFS GUIDANCE CAME IN STRONGER AS WELL. THE NEED FOR A WIND
ADVISORY WOULD HAVE BEEN A CLOSE CALL ON PREVIOUS SHIFTS...BUT FEEL
MORE CONFIDENT THAT STRONGER WINDS WILL BE MORE WIDESPREAD.
THEREFORE...A WIND ADVISORY WAS ISSUED FROM 4 PM THIS AFTERNOON
THROUGH 3 AM MONDAY MORNING. WITH THE AFTERNOON PACKAGE WILL TAKE A
LOOK AT THE NEED FOR AN ADDITIONAL WIND ADVISORY FOR MONDAY
AFTERNOON INTO TUESDAY FOR A LARGER AREA OF THE MOJAVE DESERT WHICH
WOULD INCLUDE THE MORONGO BASIN AND WELL AS PART OF THE EASTERN
MOJAVE DESERT ZONE. NO ADJUSTMENT MADE ELSEWHERE.
&&
.PREV DISCUSSION...
256 AM PDT SUN MAY 26 2013
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A TROUGH WILL REMAIN
OVER THE WESTERN STATES THROUGH MEMORIAL DAY...RESULTING IN DRY
CONDITIONS ACROSS THE CWA THROUGH MUCH OF MONDAY. A SHORT WAVE
IMPULSE WILL MOVE INTO THE TROUGH LATE MONDAY...BEFORE DROPPING
SOUTHEAST INTO NEVADA EARLY TUESDAY MORNING...THEN SHIFTING EAST
INTO UTAH TUESDAY NIGHT. THIS WILL RESULT IN A CHANCE OF SHOWERS
OVER MAINLY THE SOUTHERN SIERRA/SOUTH CENTRAL NEVADA MOUNTAINS
MONDAY NIGHT AND THEN MAINLY OVER THE MOUNTAINS OF THE SOUTHERN
GREAT BASIN/NORTHWEST ARIZONA ON TUESDAY...BEFORE DRYING IS SEEN
FROM THE WEST TUESDAY NIGHT. MOISTURE IS LIMITED WITH THIS
SYSTEM SO OVERALL ONLY LIGHT PRECIPITATION IS EXPECTED.
HOWEVER WINDS WILL BE A CONCERN. THE DRY SOUTHWEST FLOW WILL
CONTINUE TO BRING BREEZY TO LOCALLY WINDY CONDITIONS TO THE
REGION...ESPECIALLY THE WESTERN DESERTS OF SAN BERNARDINO COUNTY AND
MOHAVE COUNTY THIS AFTERNOON AND EVENING AND ONCE AGAIN MONDAY
AFTERNOON/EVENING. AS THE IMPULSE MENTIONED ABOVE MOVES THROUGH
TUESDAY...BREEZY TO WINDY CONDITIONS ARE ONCE AGAIN EXPECTED ACROSS
MUCH OF THE AREA WITH THE SAN BERNARDINO DESERT LIKELY SEEING THE
STRONGEST WINDS...WHICH MAY APPROACH ADVISORY LEVELS.
TEMPERATURES WILL CONTINUE TO BE SLIGHTLY BELOW NORMAL THIS
AFTERNOON AND ON MONDAY...BUT THEN DROP 5 TO 10 DEGREES ON TUESDAY
RESULTING IN WELL BELOW NORMAL READINGS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...SYSTEM EXITS TO
THE EAST WEDNESDAY WITH ONLY A FEW LINGERING SHOWERS ALONG THE
EASTERN REGIONS OF THE CWA. ANOTHER SHORTWAVE MOVES NORTH OF THE
AREA WEDNESDAY AND INTO WEDNESDAY NIGHT WITH LITTLE IMPACT TO THE
REGION. A BROAD TROUGH IS FORECAST OVER THE NORTHWESTERN CONUS
THURSDAY EXPANDING INTO THE CENTRAL STATES FRIDAY. ENSEMBLE
SPREAD INCREASES DURING THIS TIME FRAME HOWEVER AND OVERALL
CONFIDENCE IS LOWER. THE EXTENDED FORECAST TREND GENERALLY FOLLOWS
THE ECMWF WHICH RESULTS IN LIGHTER WINDS BY THURSDAY ALONG WITH A
WARMING TREND HEADING INTO NEXT WEEKEND. TEMPERATURES ARE FORECAST
TO PUSH CLOSER TO NORMAL FRIDAY THEN ABOVE NORMAL SATURDAY.
&&
.AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS ARE EXPECTED
TODAY INCREASING FROM 10-12KTS THROUGH MID MORNING TO AROUND 15KTS
AND GUSTY BY LATE MORNING. HIGH LEVEL CIRRUS PASSING BY AT
TIMES...OTHERWISE MOSTLY CLEAR.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY BECOMING
15-25KTS ON AVERAGE WITH HIGHER GUSTS. WIND SPEEDS WILL BE HIGHER IN
THE KDAG AREA AVERAGING 20 TO 25 KTS DURING THE AFTERNOON AND
EVENING. HIGH LEVEL CIRRUS PASSES THROUGH AT TIMES...OTHERWISE
MOSTLY CLEAR.
&&
.FIRE WEATHER...DRY SOUTHWEST FLOW WITH LOW RELATIVE HUMIDITY VALUES
WILL CONTINUE THROUGH MEMORIAL DAY...WHILE BREEZY TO LOCALLY WINDY
CONDITIONS ARE EXPECTED DURING THE AFTERNOONS/EARLY EVENINGS.
SIMILAR TO SATURDAY LOCALIZED RED FLAG CONDITIONS WILL BE SEEN
ESPECIALLY THE WESTERN SAN BERNARDINO DESERT AND MOHAVE COUNTY...BUT
WIDESPREAD CONDITIONS ARE NOT EXPECTED TO FORM. A PACIFIC STORM WILL
BE MOVING ACROSS THE AREA ON TUESDAY WHICH WILL BRING WINDY
CONDITIONS TO MUCH OF THE REGION. HOWEVER...COOLER TEMPERATURES AND
HIGHER MINIMUM RELATIVE HUMIDITY VALUES TUESDAY AFTERNOON SHOULD
LIMIT ANY RED FLAG CONDITIONS. THE WESTERN SAN BERNARDINO DESERT
WILL CONTINUE TO SEE BREEZY TO WINDY CONDITIONS CONTINUING INTO
THURSDAY WHILE WINDS SHOULD BEGIN TO DECREASE MOST AREAS BY
WEDNESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY FOR
CAZ523.
&&
UPDATE...PIERCE
PREV DISCUSSION...JENSEN/SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, May 26, 5:47 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 547 AM PDT SUN MAY 26 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-270400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 547 AM PDT SUN MAY 26 2013 /547 AM MST SUN MAY 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER BREEZY TO LOCALLY WINDY CONDITIONS WILL BE SEEN THIS AFTERNOON...ESPECIALLY OVER THE WESTERN PORTION OF THE MOJAVE DESERT AND ALSO MOHAVE COUNTY ARIZONA. WIND GUSTS ARE EXPECTED TO REMAIN BELOW 35 MPH BUT LOCALLY HIGHER GUSTS MAY CREATE STRONG CROSS WINDS AND POSSIBLE AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER BREEZY TO LOCALLY WIND CONDITIONS WILL AGAIN BE SEEN MONDAY AFTERNOON. A PACIFIC STORM WILL THEN MOVE ACROSS THE AREA ON TUESDAY RESULTING IN LOCALLY WINDY CONDITIONS...A CHANCE OF SHOWERS OR THUNDERSTORMS MAINLY OVER THE MOUNTAINS...AND COOLER TEMPERATURES. DRIER CONDITIONS EXPECTED ON WEDNESDAY...BUT LOCAL GUSTY WINDS STILL POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:57 AM PDT | Wind Advisory | VEF | San Bernardino | 17 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.